Kentucky, 2004

Winter Storm in Kentucky, January 29, 2004

January 29, 2004 · NWS ILN · 1 event in 1 county or zone

1 winter storm, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 29, 8:30 PM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Jan 29, 8:30 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
830 PM EST THU JAN 29 2004

.DISCUSSION...
SNOW CONTINUES ACROSS MUCH OF THE SRN TWO THIRDS OF THE CWFA...WITH
SNOW NOW TAPERING OFF TO FLURRIES.  STARTING TO GET SNOW
ACCUMULATIONS OF 1 TO 2 INCHES ACRS THE CVG AREA.  AN ADDITIONAL
INCH IS LIKELY BEFORE IT TAPERS OFF TO FLURRIES HERE.  WILL ISSUE A
QUICK UPDATE TO EXTEND WINTER WEATHER ADVISORY ACRS THE S CNTRL OHIO
NRN KY GROUP TO 2 AM AS SNOW WILL LIKELY LINGER HERE AFTER
MIDNIGHT.  WINTER WEATEHR ADVISORY FOR THE CVG TO END AROUND
MIDNIGHT STILL LOOKS GOOD.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY TONIGHT FOR INZ073>075-080-
KY...WINTER WEATHER ADVISORY TONIGHT FOR KYZ089>096-KYZ097>100
OH...WINTER WEATHER ADVISORY TONIGHT FOR OHZ077-078-OHZ079>082-088-
&&
Hazardous weather outlook, Jan 29, 4:47 AM EST, 17 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
447 AM EST THU JAN 29 2004

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-291200-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
447 AM EST THU JAN 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ARCTIC AIR MASS WILL ENTER THE REGION TONIGHT AS HIGH PRESSURE
BUILDS TO THE WEST. WINDS AROUND 10 MPH WILL PUSH WIND CHILL VALUES
TO 10 TO 15 BELOW ZERO LATE TONIGHT AND DURING THE DAY FRIDAY.

TEMPERATURES OVERNIGHT FRIDAY INTO SATURDAY MORNING WILL BE WITHIN A
FEW DEGREES OF ZERO...AND SOME WIND IS EXPECTED. LITTLE IF ANY WINDS
AT THESE TEMPERATURES WILL PUT WIND CHILLS IN THE 15 TO 25 BELOW
RANGE.

IF FUTURE FORECASTS SHOW A DECREASE IN TEMPERATURE OR AN INCREASE IN
WIND...A WIND CHILL WATCH OR WARNING WILL LIKELY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter storm. Local standard time, as filed.

Winter Storm, Campbell

When
January 29, 10:00 PM EST
Where
Campbell forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
38.947, -84.380 (the zone’s center; the record gives no point)

Low pressure tracked over the Ohio Valley and created widespread snowfall of 1 1/2 to 3 inches. One report from the Highland Heights area was 3.8 inches.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, January 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380866.